Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can long term usage of Vyvanse tablet cause chronic gas and abdominal pain?

Hi! I have been taking Vyvanse 50mg for almost 2 months with no GI issues. Today, however, I have had consistent gas pain and abdominal pain. I cannot think of any other factors that may have caused this discomfort. It is not severe but hurts enough to have interfered with my plans for the day. Could this be a late reaction/side effect of the med?
Tue, 12 May 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Vyvanse can cause chronic gas and abdominal pain. I suggest using an over the counter option to treat the abdominal bloating such as Simethicone three times a day. I also suggest to avoid food that might trigger the symptoms. If the side effects continue, you should consult your doctor for further evaluation.

Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Dorina Gurabardhi, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Can long term usage of Vyvanse tablet cause chronic gas and abdominal pain?

Hello, Vyvanse can cause chronic gas and abdominal pain. I suggest using an over the counter option to treat the abdominal bloating such as Simethicone three times a day. I also suggest to avoid food that might trigger the symptoms. If the side effects continue, you should consult your doctor for further evaluation. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Dorina Gurabardhi, General & Family Physician